Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 211, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Sep 2, 2012, 7:25 PM CDT for Marshall County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2012, 7:25 PM CDT (00:25 UTC)
- Expired
- Sep 2, 2012, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 2:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1885 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123
WUUS54 KHUN 030025
SVRHUN
ALC095-030100-
/O.NEW.KHUN.SV.W.0211.120903T0025Z-120903T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
725 PM CDT SUN SEP 2 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARSHALL COUNTY IN NORTHEAST ALABAMA...
* UNTIL 800 PM CDT
* AT 722 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR SNEAD...OR 9 MILES SOUTHEAST OF ARAB...AND
MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...BOAZ AND DOUGLAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY
AFTERNOON FOR NORTH CENTRAL ALABAMA.
LAT...LON 3421 8642 3426 8644 3426 8646 3429 8646
3429 8648 3430 8648 3431 8648 3431 8611
3429 8611 3419 8613 3418 8619 3410 8630
TIME...MOT...LOC 0022Z 276DEG 24KT 3421 8643
$$
SL2 follow-up statements
588
WWUS54 KHUN 030046
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
746 PM CDT SUN SEP 2 2012
ALC095-030100-
/O.CON.KHUN.SV.W.0211.000000T0000Z-120903T0100Z/
MARSHALL AL-
746 PM CDT SUN SEP 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM
CDT FOR SOUTHEASTERN MARSHALL COUNTY...
AT 741 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR ALBERTVILLE...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...BOAZ AND DOUGLAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3414 8634 3430 8632 3430 8611 3427 8611
3419 8613 3419 8614 3418 8619 3410 8630
TIME...MOT...LOC 0041Z 275DEG 21KT 3420 8629
$$
RSB637
WWUS54 KHUN 030102
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
802 PM CDT SUN SEP 2 2012
ALC095-030111-
/O.EXP.KHUN.SV.W.0211.000000T0000Z-120903T0100Z/
MARSHALL AL-
802 PM CDT SUN SEP 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARSHALL
COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...SEVERE THUNDERSTORM REDEVELOPMENT REMAINS POSSIBLE...
AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 3414 8634 3430 8632 3430 8611 3427 8611
3419 8613 3419 8614 3418 8619 3410 8630
TIME...MOT...LOC 0101Z 276DEG 24KT 3420 8629
$$
RSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 6:51 PM CDT, 34 minutes earlier.
Area forecast discussion, Sep 2, 6:51 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 651 PM CDT SUN SEP 2 2012 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 503 PM CDT SUN SEP 2 2012/ LINE OF STORMS WITH A FEW STRONG TO SVR TSRA EXTENDED FROM HUNTLAND TO RED BAY...MOVING EAST AT 30 MPH. WITH GOOD LOW LEVEL SHEAR THERE WILL BE A CHC OF A FEW BRIEF TORNADOES ACROSS THE CWA. HOWEVER ATTM NO REPORTS OF ANY TORNADOES WERE RECEIVED BY THE NWS IN HUN. 07 && .AVIATION... FOR 00Z TAFS...REMNANTS OF ISAAC IS NOW A CLOSED UPPER LOW OVER SRN IN. TROF AXIS IS NOW MOVING ACROSS NRN AL WITH SHRA/TSRA ALONG AND AHEAD OF THE AXIS. SINCE THE UPPER LOW IS MOVING VERY SLOW TO THE EAST...THE CHC OF SHRA/TSRA WILL CONTINUE UNTIL 09Z OVERNIGHT. WITH THE LOST OF DAYTIME HEATING THE CHC OF SVR WX WILL DIMINISH OVERNIGHT. THERE SHOULD ALSO BE A BREAK IN THE CHC OF PCPN AFTER 09Z UNTIL ARND 17Z MONDAY AFTN. THE CLOSED UPPER LOW WILL BEGIN TO OPEN UP AND MOVE INTO ERN KY ON MONDAY. WILL KEEP SHRA/TSRA IN TAFS AFTER 17Z. OTHERWISE VFR CONDITIONS ATTM WILL LIKELY GIVE WAY TO MVFR CONDITIONS ARND 04Z TONIGHT. 07 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Sep 2, 1:17 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 117 PM CDT SUN SEP 2 2012 ALZ001>010-016-TNZ076-096-097-030300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 117 PM CDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA LATER THIS AFTERNOON. SOME OF THE STORMS THAT DEVELOP WILL BE STRONG TO SEVERE. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS...FREQUENT LIGHTNING...HEAVY RAINFALL AND...A FEW BRIEF SPIN UP TORNADOES. LATER THIS EVENING...A LARGE CLUSTER OF THUNDERSTORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE AREA OVER WESTERN TENNESSEE AND MOVE SOUTHEASTWARD TOWARD THE TENNESSEE VALLEY. DAMAGING WINDS AND HEAVY RAINFALL WOULD BE THE PRIMARY THREATS WITH THIS ROUND OF THUNDERSTORMS. THE POTENTIAL FOR SEVERE WEATHER WILL END FROM WEST TO EAST LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH MIDWEEK NEXT WEEK AS A COLD FRONT FINALLY APPROACHES FROM THE NORTHWEST. GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM ANY STRONGER STORMS THAT DEVELOP DURING THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS AFTERNOON AND EVENING. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN HUNTSVILLE OR TO YOUR LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT AGENCY.
In the hours before
Special weather statement, Sep 2, 6:30 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 630 PM CDT SUN SEP 2 2012 ALZ001-002-004-030015- LAUDERDALE AL-LAWRENCE AL-COLBERT AL- 630 PM CDT SUN SEP 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAUDERDALE... NORTHWESTERN LAWRENCE AND EASTERN COLBERT COUNTIES UNTIL 715 PM CDT... AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF UNDERWOOD-PETERSVILLE...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA...UNDERWOOD- PETERSVILLE...TOWN CREEK...KILLEN...LEIGHTON AND SAINT FLORIAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3495 8782 3488 8730 3462 8739 3478 8788 TIME...MOT...LOC 2323Z 284DEG 21KT 3486 8782 RSB
Local storm report, Sep 2, 6:34 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
634 PM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG 1 SSW HUNTSVILLE 34.72N 86.59W
09/02/2012 MADISON AL EMERGENCY MNGR
POWER LINES REPORTED DOWN.
&&
KWEBERSpecial weather statement, Sep 2, 6:37 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
637 PM CDT SUN SEP 2 2012
ALZ009-010-030030-
DE KALB AL-JACKSON AL-
637 PM CDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB AND
EASTERN JACKSON COUNTIES UNTIL 730 PM CDT...
AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STEVENSON
TO RAINSVILLE...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...BRIDGEPORT...HENAGAR...STEVENSON...
SYLVANIA...POWELL...PISGAH...IDER...VALLEY HEAD...HAMMONDVILLE...
MENTONE...SHILOH AND PINE RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.
&&
LAT...LON 3448 8558 3444 8558 3440 8561 3444 8589
3494 8593 3497 8560 3453 8551
TIME...MOT...LOC 2333Z 245DEG 29KT 3486 8592 3448 8586
SLLocal storm report, Sep 2, 6:52 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
652 PM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG ESE DECATUR 34.60N 86.98W
09/02/2012 MORGAN AL EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON A RESIDENCE.
&&
KWEBERSpecial weather statement, Sep 2, 6:52 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
652 PM CDT SUN SEP 2 2012
ALZ008-010-030045-
MARSHALL AL-DE KALB AL-
652 PM CDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DE KALB COUNTIES UNTIL 745 PM CDT...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GERALDINE
TO SNEAD...AND MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...BOAZ...COLLINSVILLE...CROSSVILLE...GERALDINE...
DOUGLAS AND LAKEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.
&&
LAT...LON 3426 8577 3426 8581 3424 8581 3424 8584
3420 8585 3420 8611 3419 8611 3418 8619
3410 8630 3422 8642 3447 8604 3447 8602
3429 8574
TIME...MOT...LOC 2347Z 316DEG 31KT 3440 8606 3419 8636
SLSpecial weather statement, Sep 2, 7:15 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
715 PM CDT SUN SEP 2 2012
ALZ001-002-004-030100-
LAUDERDALE AL-LAWRENCE AL-COLBERT AL-
715 PM CDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAUDERDALE...NORTHERN
LAWRENCE AND NORTHEASTERN COLBERT COUNTIES UNTIL 800 PM CDT...
AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHEROKEE...OR 10 MILES WEST OF SHEFFIELD...
MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA...UNDERWOOD-
PETERSVILLE...CHEROKEE...TOWN CREEK...ROGERSVILLE...KILLEN...
LEIGHTON...NORTH COURTLAND...COURTLAND AND SAINT FLORIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
A TORNADO WATCH REMAIN IN EFFECT UNTIL 10 PM CDT.
&&
LAT...LON 3491 8802 3486 8721 3481 8722 3478 8728
3476 8726 3476 8722 3459 8725 3471 8803
TIME...MOT...LOC 0014Z 276DEG 34KT 3480 8788
RSBThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:06 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 24 min |
| Sep 2, 7:15 PM CDT | Special Weather Statement | HUN | Colbert | 45 min |
| Sep 2, 7:27 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 48 min |
| Sep 2, 8:01 PM CDT | Special Weather Statement | HUN | Etowah | 29 min |
| Sep 2, 8:07 PM CDT | Special Weather Statement | HUN | Franklin | 53 min |
| Sep 2, 8:54 PM CDT | Special Weather Statement | HUN | Cullman | 51 min |
| Sep 2, 9:00 PM CDT | Special Weather Statement | HUN | Franklin | 30 min |
| Sep 2, 10:04 PM CDT | Special Weather Statement | HUN | Morgan | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.